Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

The mod 2 cohomology of the linear groups
over the ring of integers


Authors: Dominique Arlettaz, Mamoru Mimura, Koji Nakahata and Nobuaki Yagita
Journal: Proc. Amer. Math. Soc. 127 (1999), 2199-2212
MSC (1991): Primary 20G10; Secondary 19D55, 20J05, 55R40, 55S10
Published electronically: April 8, 1999
MathSciNet review: 1646320
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper completely determines the Hopf algebra structure of the mod 2 cohomology of the linear groups $GL(\mathbb{Z})$, $SL(\mathbb{Z})$ and $St(\mathbb{Z})$ as a module over the Steenrod algebra, and provides an explicit description of the generators.


References [Enhancements On Off] (What's this?)

  • [Ar1] Dominique Arlettaz, Torsion classes in the cohomology of congruence subgroups, Math. Proc. Cambridge Philos. Soc. 105 (1989), no. 2, 241–248. MR 974979, 10.1017/S0305004100067724
  • [Ar2] Dominique Arlettaz, A note on the mod 2 cohomology of 𝑆𝐿(𝑍), Algebraic topology Poznań 1989, Lecture Notes in Math., vol. 1474, Springer, Berlin, 1991, pp. 365–370. MR 1133912, 10.1007/BFb0084757
  • [Au] C. Ausoni: Propriétés homotopiques de la K-théorie algébrique des entiers, Ph.D. thesis, Université de Lausanne (1998).
  • [Be] A. Jon Berrick, An approach to algebraic 𝐾-theory, Research Notes in Mathematics, vol. 56, Pitman (Advanced Publishing Program), Boston, Mass.-London, 1982. MR 649409
  • [Bok] Marcel Bökstedt, The rational homotopy type of Ω𝑊ℎ^{𝐷𝑖𝑓𝑓}(∗), Algebraic topology, Aarhus 1982 (Aarhus, 1982) Lecture Notes in Math., vol. 1051, Springer, Berlin, 1984, pp. 25–37. MR 764574, 10.1007/BFb0075562
  • [Bor] Armand Borel, Topics in the homology theory of fibre bundles, Lectures given at the University of Chicago, vol. 1954, Springer-Verlag, Berlin-New York, 1967. MR 0221507
  • [Br] William Browder, Algebraic 𝐾-theory with coefficients 𝑍/𝑝, Geometric applications of homotopy theory (Proc. Conf., Evanston, Ill., 1977), I, Lecture Notes in Math., vol. 657, Springer, Berlin, 1978, pp. 40–84. MR 513541
  • [DF] W. G. Dwyer and E. M. Friedlander, Conjectural calculations of general linear group homology, Applications of algebraic 𝐾-theory to algebraic geometry and number theory, Part I, II (Boulder, Colo., 1983) Contemp. Math., vol. 55, Amer. Math. Soc., Providence, RI, 1986, pp. 135–147. MR 862634, 10.1090/conm/055.1/862634
  • [FP] Zbigniew Fiedorowicz and Stewart Priddy, Homology of classical groups over finite fields and their associated infinite loop spaces, Lecture Notes in Mathematics, vol. 674, Springer, Berlin, 1978. MR 513424
  • [M] Stephen A. Mitchell, On the plus construction for 𝐵𝐺𝐿𝑍[\frac12] at the prime 2, Math. Z. 209 (1992), no. 2, 205–222. MR 1147814, 10.1007/BF02570830
  • [MT] Mamoru Mimura and Hirosi Toda, Topology of Lie groups. I, II, Translations of Mathematical Monographs, vol. 91, American Mathematical Society, Providence, RI, 1991. Translated from the 1978 Japanese edition by the authors. MR 1122592
  • [Q1] Daniel Quillen, The 𝑚𝑜𝑑 2 cohomology rings of extra-special 2-groups and the spinor groups, Math. Ann. 194 (1971), 197–212. MR 0290401
  • [Q2] Daniel Quillen, On the cohomology and 𝐾-theory of the general linear groups over a finite field, Ann. of Math. (2) 96 (1972), 552–586. MR 0315016
  • [RW] J. Rognes and C. Weibel: Two-primary algebraic K-theory of rings of integers in number fields, preprint (1997), http://math.uiuc.edu/K-theory/0220/.
  • [V] V. Voevodsky: The Milnor conjecture, preprint (1996), http://math.uiuc.edu/K-theory/0170/.
  • [W] Charles Weibel, The 2-torsion in the 𝐾-theory of the integers, C. R. Acad. Sci. Paris Sér. I Math. 324 (1997), no. 6, 615–620 (English, with English and French summaries). MR 1447030, 10.1016/S0764-4442(97)86977-7

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 20G10, 19D55, 20J05, 55R40, 55S10

Retrieve articles in all journals with MSC (1991): 20G10, 19D55, 20J05, 55R40, 55S10


Additional Information

Dominique Arlettaz
Affiliation: Institut de Mathématiques, Université de Lausanne, 1015 Lausanne, Switzerland
Email: dominique.arlettaz@ima.unil.ch

Mamoru Mimura
Affiliation: Department of Mathematics, Faculty of Science, Okayama University, Okayama, Japan 700
Email: mimura@math.okayama-u.ac.jp

Koji Nakahata
Affiliation: Institut de Mathématiques, Université de Lausanne, 1015 Lausanne, Switzerland
Email: koji.nakahata@ima.unil.ch

Nobuaki Yagita
Affiliation: Faculty of Education, Ibaraki University, Mito, Ibaraki, Japan
Email: yagita@mito.ipc.ibaraki.ac.jp

DOI: http://dx.doi.org/10.1090/S0002-9939-99-05183-7
Received by editor(s): September 15, 1997
Published electronically: April 8, 1999
Additional Notes: We would like to thank Christian Ausoni for his helpful comments on Bökstedt’s work \cite{Bok} and the referee for his interesting suggestions. The third author thanks the Swiss National Science Foundation for financial support.
Communicated by: Ralph Cohen
Article copyright: © Copyright 1999 American Mathematical Society